Taiwanese Journal of Mathematics

Devaney's Chaos for Maps on $G$-spaces

Ekta Shah

Full-text: Open access


We study the notion of sensitivity on $G$-spaces and through examples observe that $G$-sensitivity neither implies nor is implied by sensitivity. Further, we obtain necessary and sufficient conditions for a map to be $G$-sensitive. Next, we define the notion of Devaney's chaos on $G$-space and show that $G$-sensitivity is a redundant condition in the definition.

Article information

Taiwanese J. Math., Volume 22, Number 2 (2018), 339-348.

Received: 25 February 2017
Revised: 9 June 2017
Accepted: 26 June 2017
First available in Project Euclid: 8 September 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 37D05: Hyperbolic orbits and sets 37B20: Notions of recurrence 37C85: Dynamics of group actions other than Z and R, and foliations [See mainly 22Fxx, and also 57R30, 57Sxx] 54H20: Topological dynamics [See also 28Dxx, 37Bxx]

transitive maps sensitive dependence on initial conditions Devaney's chaos metric $G$-space


Shah, Ekta. Devaney's Chaos for Maps on $G$-spaces. Taiwanese J. Math. 22 (2018), no. 2, 339--348. doi:10.11650/tjm/8168. https://projecteuclid.org/euclid.twjm/1504836030

Export citation


  • E. Akin and J. D. Carlson, Conceptions of topological transitivity, Topology Appl. 159 (2012), no. 12, 2815–2830.
  • T. Arai and N. Chinen, $P$-chaos implies distributional chaos and chaos in the sense of Devaney with positive topological entropy, Topology Appl. 154 (2007), no. 7, 1254-–1262.
  • J. Banks, Chaos for induced hyperspace maps, Chaos Solitons Fractals 25 (2005), no. 3, 681–685.
  • J. Banks, J. Brooks, G. Cairns, G. Davis and P. Stacey, On Devaney's definition of chaos, Amer. Math. Monthly 99 (1992), no. 4, 332–334.
  • F. Blanchard, Topological chaos: what may this mean?, J. Difference Equ. Appl. 15 (2009), no. 1, 23–46.
  • F. Blanchard, E. Glasner, S. Kolyada and A. Maass, On Li-Yorke pairs, J. Reine Angew. Math. 547 (2002), 51–-68.
  • G. E. Bredon, Introduction to Compact Transformation Groups, Pure and Applied Mathematics 46, Academic Press, New York, 1972.
  • G. Cairns, A. Kolganova and A. Neilsen, Topological transitivity and mixing notion for group actions, Rocky Mountain J. Math. 37 (2007), no. 2, 371–397.
  • R. Das, Expansive self-homeomorphisms on $G$-spaces, Period. Math. Hungar. 31 (1995), no. 2, 123–130.
  • ––––, Chaos of product map on $G$-spaces, Int. Math. Forum 8 (2013), no. 13-16, 647–652.
  • R. L. Devaney, An Introduction to Chaotic Dynamical Systems, Benjamin/Cummings, Menlo Park, CA, 1986.
  • D. Dikranjan, M. Sanchis and S. Virili, New and old facts about entropy in uniform spaces and topological groups, Topology Appl. 159 (2012), no. 7, 1916–1942.
  • J. Dvořáková, Chaos in nonautonomous discrete dynamical systems, Commun. Nonlinear Sci. Numer. Simul. 17 (2012), no. 12, 4649–4652.
  • F. Falniowski, M. Kulczycki, D. Kwietniak and J. Li, Two results on entropy, chaos and independence in symbolic dynamics, Discrete COntin. Dyn. Syst. Ser. B 20 (2015), no. 10, 3487–3505.
  • G. L. Forti, Various notions of chaos for discrete dynamical systems, Aequationes Math. 70 (2005), no. 1-2, 1-–13.
  • J. L. G. Guirao, D. Kwietniak, M. Lampart, P. Oprocha and A. Peris, Chaos on hyperspaces, Nonlinear Anal. 71 (2009), no. 1-2, 1–8.
  • W. Huang and X. Ye, Devaney’s chaos or $2$-scattering implies Li-Yorke’s chaos, Topology Appl. 117 (2002), no. 3, 259–-272.
  • S. H. Li, $\omega$-chaos and topological entropy, Trans. Amer. Math. Soc. 339 (1993), no. 1, 243–-249.
  • J. Li and X. D. Ye, Recent development of chaos theory in topological dynamics, Acta Math. Sin. (Engl. Ser.) 32 (2016), no. 1, 83–114.
  • T. Y. Li and J. A. Yorke, Period three implies chaos, Amer. Math. Monthly 82 (1975), no. 10, 985–992.
  • J. Llibre, Brief survey on the topological entropy, Discrete Contin. Dyn. Syst. Ser. B 20 (2015), no. 10, 3363–3374.
  • P. Oprocha and G. Zhang, Topological aspects of dynamics of pairs, tuples and sets, in Recent Progress in General Topology III, 665–709, Atlantis Press, Paris, 2014.
  • R. S. Palais, The Classifications of $G$-spaces, Mem. Amer. Math. Soc. 36, 1960.
  • P. Sankaran, Chaotic group actions on the rationals, Indian J. Pure Appl. Math. 40 (2009), no. 3, 221–228.
  • E. Shah, Dynamical Properties of Maps on Topological Spaces and $G$-spaces, Ph.D. Thesis, 2005.
  • M. Vellekoop and R. Berglund, On intervals, transitivity $=$ chaos, Amer. Math. Monthly 101 (1994), no. 4, 353–355.
  • J. de Vries, Elements of Topological Dynamics, Mathematics and its Applications 257, Kluwer Academic Publishers Group, Dordrecht, 1993.
  • Z. Wang and G. Zhang, Chaotic behaviour of group actions, in Dynamics and Numbers, 299–315, Contemp. Math. 669, Amer. Math. Soc., Providence, RI, 2016.
  • H. Zhu, Y. Shi and H. Shao, Devaney chaos in nonautonomous discrete systems, Internat. J. Bifur. Chaos Appl. Sci. Engrg. 26 (2016), no. 11, 1650190, 10 pp.